Alert archive / Florida / River Flood Warnings in 2021

River Flood Warning 38, NWS Tampa Bay, FL

November 5, 2021Hillsborough County, Florida

NWS Tampa Bay, FL issued this river flood warning at Nov 5, 2021, 9:38 PM EDT for Hillsborough County, Florida. It took effect at Nov 6, 2021, 11:16 AM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Nov 5, 2021, 9:38 PM EDT (01:38 UTC)
In effect from
Nov 6, 2021, 11:16 AM EDT
Expired
Nov 6, 2021, 10:28 AM EDT
In force
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 7 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Manatee River near Wimauma at US 301 (WIMF1). The gauge peaked at 9.51 ft at Nov 7, 2021, 6:00 AM EST.

actionminormoderate5101511/0611/07
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
14.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

257 
WGUS42 KTBW 060138
FLWTBW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
938 PM EDT Fri Nov 5 2021

...The National Weather Service in Tampa Bay Ruskin FL has issued a 
Flood Warning for the following rivers in Florida...

  Little Manatee River At Wimauma at US 301 affecting Hillsborough 
  County.

.Heavy rainfall over the last 24 hours is causing water levels to 
rise of the Little Manatee River at Wimauma. Based on observed and 
forecasted precip, the river is now expected to reach flood stage by 
tomorrow afternoon.

For the Little Manatee...including Wimauma at US 301...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday afternoon at 1245 PM EDT.

&&


FLC057-061645-
/O.NEW.KTBW.FL.W.0038.211106T1516Z-211108T1000Z/
/WIMF1.1.ER.211106T1516Z.211107T0500Z.211108T0400Z.NO/
938 PM EDT Fri Nov 5 2021

...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING THROUGH LATE SUNDAY 
NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Little Manatee River At Wimauma at US 301.

* WHEN...From Saturday morning to early Monday morning.

* IMPACTS...At 11.0 feet, The river overflows its banks.

* ADDITIONAL DETAILS...
  - At 9:00 PM EDT Friday the stage was 7.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 11.9 feet early Sunday
    morning. It will then fall below flood stage late Sunday
    evening.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.9 feet on 09/22/1948.
  - https://www.weather.gov/safety/flood

&&

                  Fld   Observed        Forecasts (8 pm EDT)
Location          Stg   Stg   Day/Time  Sat   Sun   Mon   Tue   Wed

Little Manatee River
Wimauma at US 301 11.0  7.2   Fri 9 pm  11.8  11.2  8.7   6.5   5.6


&&

LAT...LON 2763 8231 2764 8243 2770 8243 2770 8231


$$

TBW
1 follow-up statement
332 
WGUS82 KTBW 061428
FLSTBW

Flood Statement
National Weather Service Tampa Bay Ruskin FL
1028 AM EDT Sat Nov 6 2021

...The Flood Warning is cancelled for the following rivers in 
Florida...

  Little Manatee River At Wimauma at US 301 affecting Hillsborough 
  County.

.Heavy rainfall over the last 24 hours has led to rising water 
levels along the Little Manatee River at Wimauma. Based on latest 
observed and forecast precip, the river is now expected to rise into 
Action stage by this evening while remaining below flood stage 
before cresting Sunday afternoon.

FLC057-061530-
/O.CAN.KTBW.FL.W.0038.211106T1516Z-211106T1428Z/
/WIMF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1028 AM EDT Sat Nov 6 2021

...FLOOD WARNING IS CANCELLED THIS MORNING...

The Flood Warning is cancelled for
  the Little Manatee River At Wimauma at US 301.

* ADDITIONAL DETAILS...
  - At 10:00 AM EDT Saturday the stage was 8.8 feet.
  - Forecast...The river is expected to rise to a crest of 10.2
    feet tomorrow morning.
  - https://www.weather.gov/safety/flood

&&

                  Fld   Observed        Forecasts (9 am EDT)
Location          Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Little Manatee River
Wimauma at US 301 11.0  8.8   Sat 10 am 10.2  9.5   7.6   5.8   5.2


&&

LAT...LON 2763 8231 2764 8243 2770 8243 2770 8231


$$

TBW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Nov 5, 8:02 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Nov 5, 8:02 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
802 PM EDT Fri Nov 5 2021

.DISCUSSION...
An upper level trough/low on the north-central Gulf coast this
evening shifts across north FL by morning then eases northeastward
off the eastern seaboard during Sat. A low pressure center just off
the mouth of Tampa Bay this evening tracks northeastward...across
the state overnight then out over the Atlantic Sat...with a cold
front trailing back to the southwest.

While there is currently a break in the widespread convection from
earlier today the features noted above will provide a moisture
atmosphere with enough instability and lift to support widely
scattered robust thunderstorms throughout the rest of the night.
Although the loss of daytime heating will help inhibit instability.
A few storms could pose the risk for mainly damaging winds. A
weak tornado or waterspout may be possible but the potential for
a strong/sustained one appears low. After daybreak Sat the
convection begins to lift north and is expected to clear the
entire area by afternoon.

As the surface low and front move away strong northwest winds
spread across the Gulf...creating hazardous beach conditions for
at at least part of the weekend. Both a High Rip Current Risk and
a High Surf Advisory start tonight and continue into Sun. Cooler
air will work in with temperatures running a few degrees below
seasonable.

&&

.AVIATION...
06/00-06/24Z. Generally prevailing MVFR/LCL IFR CIGS with SCT
SHRA/ISOLD TSRA continue overnight and drop to IFR for all terminals
overnight. As the low pressure and front move away VFR CIGS and NSW
move in from the west Sat.

&&

.MARINE...
We have had a few special marine warnings issued today and
anticipate having a couple of more before the night is out. Offshore
buoys have reported some gusts to 25 knots. These winds will
increase throughout the night as they shift from northeast to
northwest and continue into early Sun...with dangerous boating
conditions. High pressure begins to build in during
Sun...allowing winds and seas to start to slowly subside.

&&

.Preliminary Point Temps/PoPs...
TPA  60  66  57  71 /  50  10  20   0
FMY  65  75  59  75 /  30   0  10  10
GIF  57  67  53  71 /  50   0  10  10
SRQ  62  70  58  72 /  40  10  20  10
BKV  52  62  49  69 /  60  20  20   0
SPG  62  67  60  70 /  50  10  20  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 AM EDT Saturday through Sunday
     morning for Coastal Charlotte-Coastal Hillsborough-Coastal
     Lee-Coastal Manatee-Coastal Sarasota-Pinellas.

     High Surf Advisory from 2 AM EDT Saturday to 7 AM EST Sunday for
     Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory from 11 AM EDT Saturday to 7 AM EST Sunday
     for Coastal waters from Englewood to Tarpon Springs FL out
     20 NM-Coastal waters from Tarpon Springs to Suwannee River
     FL out 20 NM-Waters from Englewood to Tarpon Springs FL out
     20 to 60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

     Gale Warning until 11 AM EDT Saturday for Coastal waters from
     Englewood to Tarpon Springs FL out 20 NM-Coastal waters
     from Tarpon Springs to Suwannee River FL out 20 NM-Waters
     from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
     from Tarpon Springs to Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory from 2 AM EDT Saturday to 7 AM EST Sunday
     for Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Tampa Bay
     waters-Waters from Bonita Beach to Englewood FL out 20 to
     60 NM.

&&

DISCUSSION/AVIATION/MARINE...09/Rude
UPPER AIR...97/Flannery
DECISION SUPPORT...97/Flannery
Hazardous weather outlook, Nov 5, 5:36 AM EDT, 16 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
536 AM EDT Fri Nov 5 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-052145-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
536 AM EDT Fri Nov 5 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Widespread showers with embedded thunderstorms are expected.
Thunderstorms that develop will be capable of producing strong
gusty winds...locally heavy rains... and frequent deadly lightning
strikes. A few may become severe...with isolated tornadoes
possible in addition to damaging wind gusts.

...FLOOD IMPACT...
Locally heavy rainfall is expected. The heavy rain will produce
flooding of low lying and poor drainage areas as well as the
ponding of water on roadways. Motorists should exercise caution.

...MARINE IMPACTS...
Wind speeds of 20 to 33 knots will create hazardous boating
conditions for small craft operators. Some gusts to gale force
will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...RIP CURRENT IMPACT...
For Saturday, high surf may produce rip currents along area
beaches.

...MARINE IMPACTS...
For Saturday through Sunday morning, wind speeds of 20 to 33
knots will create hazardous boating conditions for small craft
operators.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Carlisle

In the hours before

Special weather statement, Nov 5, 4:19 PM EDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
419 PM EDT Fri Nov 5 2021

FLZ251-255-052045-
Inland Manatee FL-Inland Hillsborough FL-
419 PM EDT Fri Nov 5 2021

...A strong thunderstorm will impact portions of northeastern Manatee
and southeastern Hillsborough Counties through 445 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Parrish, or 19 miles south of Fish Hawk, moving
northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Duette, Lake Manatee State Park, Fort Lonesome and Myakka Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2746 8239 2765 8235 2779 8209 2745 8208
TIME...MOT...LOC 2019Z 236DEG 19KT 2758 8227

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Nov 5, 6:46 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
646 PM EDT Fri Nov 5 2021

FLZ155-160-255-260-052330-
Inland Manatee FL-Coastal Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-
646 PM EDT Fri Nov 5 2021

...A strong thunderstorm will impact portions of central Manatee and
northwestern Sarasota Counties through 730 PM EDT...

At 646 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Sarasota, or near Sarasota, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sarasota, Bradenton, Lakewood Ranch, Sarasota Springs, South Gate
Ridge, Lake Sarasota, Saint Armands Key, North Sarasota, Sarasota
Bradenton Airport, Southgate, Gulf Gate Estates, The Meadows, Ridge
Wood Heights, South Sarasota, Kensington Park, Vamo, Desoto Lakes,
Fruitville, Osprey and Gator Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2749 8252 2736 8227 2712 8252 2717 8259
      2728 8266
TIME...MOT...LOC 2246Z 213DEG 16KT 2726 8256

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Nov 5, 7:16 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
716 PM EDT Fri Nov 5 2021

FLZ160-260-052345-
Inland Sarasota FL-Coastal Sarasota FL-
716 PM EDT Fri Nov 5 2021

...A strong thunderstorm will impact portions of central Sarasota
County through 745 PM EDT...

At 716 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Sarasota, or 10 miles southeast of Sarasota, moving east at 15
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gulf Gate Estates, Myakka River State Park, South Gate Ridge, Lake
Sarasota, Ridge Wood Heights, South Sarasota, Sarasota Springs,
Osprey, Gator Creek Estate, Vamo, Laurel, Oscar Scherer State Park,
Bee Ridge, Hidden River, Nokomis and Fruitville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2738 8228 2728 8225 2721 8225 2721 8223
      2714 8221 2711 8247 2728 8253
TIME...MOT...LOC 2316Z 252DEG 15KT 2722 8243

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Nov 5, 8:48 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
848 PM EDT Fri Nov 5 2021

FLZ160-162-060115-
Coastal Charlotte FL-Coastal Sarasota FL-
848 PM EDT Fri Nov 5 2021

...A strong thunderstorm will impact portions of western Charlotte
County through 915 PM EDT...

At 848 PM EDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of North Port, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
North Port, Port Charlotte, Murdock, Gulf Cove, El Jobean, Palm
Island, Placida, Rotonda and Grove City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2692 8242 2703 8214 2677 8207 2675 8222
      2675 8226 2676 8226 2675 8227 2675 8231
TIME...MOT...LOC 0048Z 255DEG 14KT 2685 8234

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Nov 5, 8:57 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
857 PM EDT Fri Nov 5 2021

FLZ056-061-060145-
DeSoto FL-Hardee FL-
857 PM EDT Fri Nov 5 2021

...Strong thunderstorms will impact portions of Hardee and DeSoto
Counties through 945 PM EDT...

At 856 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ona to near Arcadia to 10 miles southwest
of Southeast Arcadia. Movement was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Arcadia, Wauchula, Southeast Arcadia, Ona, Sweetwater, Zolfo Springs,
Nocatee, Limestone, Brownville, Gardner, Crewsville and Fort Ogden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2708 8172 2706 8206 2745 8204 2765 8172
      2765 8157 2743 8156
TIME...MOT...LOC 0056Z 232DEG 28KT 2743 8191 2724 8189 2711 8199

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Nov 5, 9:12 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
912 PM EDT Fri Nov 5 2021

FLZ160-162-260-060145-
Coastal Charlotte FL-Inland Sarasota FL-Coastal Sarasota FL-
912 PM EDT Fri Nov 5 2021

...A strong thunderstorm will impact portions of western Charlotte
and southeastern Sarasota Counties through 945 PM EDT...

At 912 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Port Charlotte, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
North Port, Punta Gorda, Port Charlotte, Charlotte County Airport,
Murdock, Gulf Cove, El Jobean, Palm Island, Placida, Charlotte Park,
Rotonda, Cleveland, Grove City, Solana, Charlotte Harbor and Harbour
Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2678 8226 2679 8226 2679 8227 2691 8237
      2712 8211 2705 8206 2703 8206 2703 8204
      2690 8194 2690 8195 2676 8225
TIME...MOT...LOC 0112Z 234DEG 16KT 2689 8225

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 8:33 PM EDTSpecial Marine WarningTBW42 min
Nov 5, 8:48 PM EDTSpecial Weather StatementTBWCharlotte27 min
Nov 5, 8:57 PM EDTSpecial Weather StatementTBWDeSoto, Hardee48 min
Nov 5, 9:06 PM EDTSpecial Marine WarningTBW39 min
Nov 5, 9:12 PM EDTSpecial Weather StatementTBWCharlotte33 min

Nearby

River Flood Warnings in Florida, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.